A perturbative analysis of dispersion-managed solitons

Boscolo, Sonia; Nijhof, Jeroen H.B. and Turitsyn, Sergei K. (2000). A perturbative analysis of dispersion-managed solitons. Physica scripta, 62 (6), pp. 479-485.

Abstract

We study soliton solutions of the path-averaged propagation equation governing the transmission of dispersion-managed (DM) optical pulses in the (practical) limit when residual dispersion and nonlinearity only slightly affect the pulse dynamics over one compensation period. In the case of small dispersion map strengths, the averaged pulse dynamics is governed by a perturbed form of the nonlinear Schrödinger equation; applying a perturbation theory – elsewhere developed – based on inverse scattering theory, we derive an analytic expression for the envelope of the DM soliton. This expression correctly predicts the power enhancement arising from the dispersion management. Theoretical results are verified by direct numerical simulations.

Published Date: 2000

Download

Full text not available from this repository.

Export / Share Citation


Statistics

Additional statistics for this record